Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 41, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jul 8, 2024, 7:49 AM CDT for Chambers County, Galveston County, Texas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2024, 7:49 AM CDT (12:49 UTC)
- Expired
- Jul 8, 2024, 8:00 AM CDT
- In force
- 11 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Chambers County, TX, Galveston County, TX
The radar
The Houston radar (KHGX), 56 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 10:45 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.4
The text
As transmitted.
391
WFUS54 KHGX 081249
TORHGX
TXC071-167-081300-
/O.NEW.KHGX.TO.W.0041.240708T1249Z-240708T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
749 AM CDT Mon Jul 8 2024
The National Weather Service in League City has issued a
* Tornado Warning for...
Northeastern Galveston County in southeastern Texas...
Southeastern Chambers County in southeastern Texas...
* Until 800 AM CDT.
* At 748 AM CDT, severe thunderstorms capable of producing a tornado
was located over Rollover Pass, or 21 miles northeast of Galveston
Pier 21, moving north at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bolivar Peninsula around 755 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2945 9445 2943 9457 2975 9469 2980 9442
TIME...MOT...LOC 1248Z 168DEG 53KT 2949 9451
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jul 8, 6:23 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 8, 6:23 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX Issued by National Weather Service Tallahassee FL 623 AM CDT Mon Jul 8 2024 ...New AVIATION... .SHORT TERM... (Today through Tuesday Night) Issued at 358 AM CDT Mon Jul 8 2024 Hurricane Beryl is making landfall near Matagorda early this morning. Surface observations and bouy data have been indicating peak wind gusts so far up to 89 mph in and around the eye wall (2:06am and 2:12am at the Matagorda Bay Entrance Channel NOS site) and generally in a 50 to 60 mph range in some of the outer rainbands. Tide levels so far have been 2 to 5 feet above normal, but expect these numbers to go even higher during upcoming high tide times. Weak circulation centers have been observed in some of the storms too, and a Tornado Watch is in effect for parts of the area until 10 AM. Perhaps more significantly are the heavy rains that have been occuring with Beryl. As of 340 AM... highest numbers so far have been closer to the circulation center (LCRA rain gauges have recorded 4.89" near Matagorda and 4.49 inches at Sargent) and around 2 to 3 inches with some of the more intense outer rainbands in/around western Galveston County. These feeder bands will continue to work their way inland with possible north-south training eventually setting up near and around the I-45 corridor as the rest of the overnight, morning and early afternoon hours progress. It still looks like some locations in our area are going to end up with 5 to 10 inch rainfall amounts with locally higher numbers possible. Avoid driving this morning if possible. If you have to drive, NEVER NEVER NEVER attempt to drive across flooded roads. Showers/storms will come to an end as the afternoon progresses (generally from south to north) as Beryl weakens and moves north of and out of our area. Much lower winds and decreasing tide levels can be expected with this exit. Enough instability and available moisture will bring another shot of showers and thunderstorms to the area tomorrow with activity generally staying confined to locations closer to the coast and coastal counties. 42 && .LONG TERM... (Wednesday through Sunday) Issued at 358 AM CDT Mon Jul 8 2024 Pattern setting up (generally in between two mid/upper level ridges) should allow for mainly diurnally driven showers and thunderstorms for each day with a majority of what develops staying closer to the coast and coastal counties. High temperatures will be warming back up into the low 90s for much of the area for the rest of the week followed by low to mid 90s toward the end of the week and over the weekend. Low temperatures starting out in a low to mid 70s range for the rest of the week will warm back up into the mid to upper 70s range toward the end of the week and over the weekend. && .AVIATION... (12Z TAF Issuance) Issued at 618 AM CDT Mon Jul 8 2024 Beryl is expected to continue trekking northeast across SE TX throughout the day with intense gusts at times, with gusts already observed to be over 60kts at KLBX. VCTS will prevail across all sites through the late afternoon, perhaps into the early evening. While Beryl is expected to weaken, tropical storm force winds are expected to occur well inland. Some IFR CIGs are currently being observed, though most if not all sites will maintain MVFR throughout the day. IFR visibilities will be likely at most sites given the intense rainfall rates and already observed visibilities near 1SM. Conditions are expected to improve within the 00-06z timeframe. && .MARINE... Issued at 417 AM CDT Mon Jul 8 2024 Beryl made landfall as a hurricane near Matagorda, on the east side of Matagorda Bay. Conditions are very near their worst early this morning, and will continue into the morning as the storm begins to move inland, when it will finally begin to weaken again. A Hurricane Warning remains in effect for Matagorda Bay and all coastal Gulf waters. Galveston Bay remains in a Tropical Storm Warning. Conditions are expected to gradually improve by this afternoon, and especially this evening, when Beryl exits Southeast Texas to the north/northeast. By Tuesday and beyond, much lower winds and seas are expected. However, there will be daily risk of isolated to scattered showers and thunderstorms. Luchs && .HYDROLOGY... Issued at 358 AM CDT Mon Jul 8 2024 Heavy rainfall has made its way inland with Hurricane Beryl continuing to make its trek into Southeast Texas. We've already seen 3-5" of rain fall across portions of Matagorda/Brazoria counties where a Flash Flood Warning was issued earlier this morning. In total, we are still expecting widespread totals of 5-10" with locally higher amounts up to 15". This is expected to result in widespread action to minor river flooding with isolated moderate to major river flooding. With high-resolution guidance still favoring rainfall totals of 4-6+" traveling along the I-45 corridor, we are also monitoring for potential bayou/creek flooding as well around the greater Houston metro area. Rainfall rates within the convective bands can reach 2-3" per hour and with these bands moving over the same locations repeatedly, this can quickly result in urban flooding. While these convective bands have been mainly centered around Matagorda and Brazoria counties early this morning, as Beryl travels further inland the flood threat will increase for portions of Harris, Fort Bend, and Wharton counties later this morning. Remember to heed any instructions from your local officials and to never travel through ANY flooded areas or roadways. TURN AROUND, DON'T DROWN. Please monitor updated forecasts via the NWS NWPS webpage (https://water.noaa.gov/). Batiste && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) MMM MMM MMM MMM / MMM MMM MMM MMM Houston (IAH) MMM MMM MMM MMM / MMM MMM MMM MMM Galveston (GLS) MMM MMM MMM MMM / MMM MMM MMM MMM && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...42 LONG TERM....42 AVIATION...WFO TAE MARINE...Luchs
In the hours before
Local storm report, Jul 8, 5:18 AM CDT, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
518 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 AM Non-Tstm Wnd Gst 1 WNW Palacios 28.72N 96.25W
07/08/2024 M89 MPH Matagorda TX AWOS
Associated with Hurricane Beryl. ASOS
station KPSX Palacios.
&&
JPFLocal storm report, Jul 8, 6:11 AM CDT, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
611 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Flash Flood Rosenberg 29.55N 95.79W
07/08/2024 Fort Bend TX Law Enforcement
Officers in high water vehicles have been
dispatched to a water rescue on Avenue N.
&&
JPFLocal storm report, Jul 8, 7:18 AM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
718 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM Tropical Cyclone 4 WNW Bunker Hill Villa 29.79N 95.59W
07/08/2024 Harris TX Broadcast Media
Large tree down near the intersection of
Wickchester Ln and Kirkwood Rd.
&&
JPFLocal storm report, Jul 8, 7:20 AM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
720 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM Tropical Cyclone League City 29.49N 95.11W
07/08/2024 Galveston TX NWS Employee
Metal light post down on vehicle in parking
lot near the intersections of I-45 and
HWY-96.
&&
JPFLocal storm report, Jul 8, 7:38 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
738 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM Flash Flood 2 WNW Jacinto City 29.78N 95.27W
07/08/2024 Harris TX Broadcast Media
Parts of I-10 in the Houston area are
flooded.
&&Local storm report, Jul 8, 7:41 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
741 AM CDT Mon Jul 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM Flash Flood 2 ENE West University P 29.73N 95.40W
07/08/2024 Harris TX Broadcast Media
Parts of US-59 flooded near Dunlavy Street.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:49 PM CDT | Special Marine Warning | HGX | 26 min | |
| Jul 7, 9:53 PM CDT | Tornado Warning | HGX | Brazoria, Matagorda | 7 min |
| Jul 7, 11:11 PM CDT | Special Marine Warning | HGX | 19 min | |
| Jul 7, 11:51 PM CDT | Areal Flood Advisory | HGX | Brazoria | 113 min |
| Jul 8, 1:25 AM CDT | River Flood Warning | HGX | Matagorda, Wharton | 4 days |
| Jul 8, 1:25 AM CDT | River Flood Warning | HGX | Jackson, Wharton | 20 hr |
| Jul 8, 1:42 AM CDT | Flash Flood Warning | HGX | Brazoria, Matagorda | 8 hr |
| Jul 8, 3:13 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston | 2 hr |
| Jul 8, 3:24 AM CDT | River Flood Warning | HGX | Brazoria | 3 days |
| Jul 8, 3:33 AM CDT | Special Marine Warning | HGX | 12 min | |
| Jul 8, 3:35 AM CDT | Special Marine Warning | HGX | 25 min | |
| Jul 8, 3:37 AM CDT | Tornado Warning | HGX | Brazoria, Fort Bend | 23 min |
| Jul 8, 3:55 AM CDT | Tornado Warning | HGX | Brazoria, Fort Bend | 20 min |
| Jul 8, 3:59 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 7 hr |
| Jul 8, 4:02 AM CDT | Special Marine Warning | HGX | 13 min | |
| Jul 8, 4:12 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Waller | 42 min |
| Jul 8, 4:18 AM CDT | Special Marine Warning | HGX | 27 min | |
| Jul 8, 4:54 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 6 hr |
| Jul 8, 5:11 AM CDT | Tornado Warning | HGX | Harris | 19 min |
| Jul 8, 5:38 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston | 4 hr |
| Jul 8, 6:09 AM CDT | River Flood Warning | HGX | Harris | 21 days |
| Jul 8, 6:17 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty, Montgomery | 7 hr |
| Jul 8, 6:22 AM CDT | River Flood Warning | HGX | Brazoria, Harris | 21 days |
| Jul 8, 6:23 AM CDT | River Flood Warning | HGX | Galveston, Harris | 35 hr |
| Jul 8, 6:24 AM CDT | River Flood Warning | HGX | Brazoria, Harris | 21 days |
| Jul 8, 6:24 AM CDT | River Flood Warning | HGX | Galveston, Harris | 21 days |
| Jul 8, 6:27 AM CDT | River Flood Warning | HGX | Harris | 21 days |
| Jul 8, 6:29 AM CDT | River Flood Warning | HGX | Harris | 21 days |
| Jul 8, 6:50 AM CDT | Special Marine Warning | HGX | 25 min | |
| Jul 8, 6:55 AM CDT | River Flood Warning | HGX | Galveston, Harris | 24 hr |
| Jul 8, 7:21 AM CDT | Special Marine Warning | HGX | 24 min | |
| Jul 8, 7:23 AM CDT | River Flood Warning | HGX | Harris | 15 hr |
| Jul 8, 7:25 AM CDT | River Flood Warning | HGX | Harris | 15 hr |
| Jul 8, 7:33 AM CDT | Special Marine Warning | HGX | 42 min | |
| Jul 8, 7:45 AM CDT | River Flood Warning | HGX | Harris | 21 days |
| Jul 8, 7:46 AM CDT | River Flood Warning | HGX | Harris | 21 days |
| Jul 8, 7:52 AM CDT | River Flood Warning | HGX | Fort Bend, Harris | 21 days |
| Jul 8, 8:12 AM CDT | River Flood Warning | HGX | Chambers, Harris | 21 days |
| Jul 8, 8:32 AM CDT | River Flood Warning | HGX | Harris | 15 hr |
| Jul 8, 8:33 AM CDT | River Flood Warning | HGX | Harris, Waller | 19 hr |
| Jul 8, 8:34 AM CDT | River Flood Warning | HGX | Harris | 13 hr |
| Jul 8, 8:42 AM CDT | River Flood Warning | HGX | Harris | 13 hr |
| Jul 8, 8:45 AM CDT | River Flood Warning | HGX | Harris | 16 hr |
| Jul 8, 8:52 AM CDT | River Flood Warning | HGX | Harris | 16 hr |
| Jul 8, 9:00 AM CDT | Flash Flood Warning | HGX | Chambers, Galveston, Liberty, Montgomery, San Jacinto | 3 hr |
| Jul 8, 9:03 AM CDT | River Flood Warning | HGX | Harris | 19 hr |
| Jul 8, 9:17 AM CDT | River Flood Warning | HGX | Harris | 13 hr |
| Jul 8, 9:19 AM CDT | Tornado Warning | HGX | Liberty, Montgomery, San Jacinto | 11 min |
| Jul 8, 9:33 AM CDT | Areal Flood Warning | HGX | Brazoria, Matagorda | 5 hr |
| Jul 8, 9:36 AM CDT | Areal Flood Warning | HGX | Brazoria, Fort Bend, Galveston | 5 hr |
| Jul 8, 9:53 AM CDT | Special Marine Warning | HGX | 7 min | |
| Jul 8, 10:27 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 4 days |
| Jul 8, 10:34 AM CDT | River Flood Warning | HGX | Brazoria, Harris | 12 hr |
| Jul 8, 10:55 AM CDT | River Flood Warning | HGX | Harris | 21 days |
| Jul 8, 11:00 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 2 hr |
| Jul 8, 11:00 AM CDT | River Flood Warning | HGX | Harris | 21 days |
| Jul 8, 11:03 AM CDT | River Flood Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 51 hr |
| Jul 8, 11:46 AM CDT | Special Marine Warning | HGX | 14 min | |
| Jul 8, 12:00 PM CDT | Areal Flood Warning | HGX | Chambers, Galveston, Harris, Liberty, Montgomery, Polk and 2 more | 3 hr |
| Jul 8, 1:29 PM CDT | Areal Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 2 more | 3 hr |
| Jul 8, 1:36 PM CDT | Small Craft Advisory | HGX | 23 hr | |
| Jul 8, 3:09 PM CDT | Heat Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 4 days |
| Jul 8, 3:15 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 32 hr |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.